MsLLL

What is Serotonin Syndrome?

Recommended Posts

Someone just emailed me an article about physical exercise and one of the things that were discussed was that too much Serotonin is toxic to the brain?! 

I remember there was a member on here who was afraid of that. For the people who took or currently take an Antidepressant for their anxiety- what is it and is something to be worried about? And how do you develop that? I don't want to google but rather ask real folks. 

Thank you so much! 

Share this post


Link to post
Share on other sites

I’m surprised no one answered this. Seretonin Syndrome is a serious issue when there is too much Seretonin in your body. Because of this, your nerves begin to go “haywire” and fire. This causes you to be sick, have a fever, seizures, etc.  Most of the time it occurs after an increase in an antidepressant (Like an SSRI) OR the combination of 2 or more antidepressants. It usually is rare since most people will feel unwell after upping on a dose, and then go back to their comfortable dosage. 

To be honest it is something that I’m very scared of. However, I think it would be something to be cautious of, but not scared to death of. My psychiatrist who deals with many people has never once seen it or reported it with her patients. 

Share this post


Link to post
Share on other sites

Hi Wingnut, 

Thank you so much for your answer. I remembered it was you who had brought it up originally. 

I have since read up on it and since it's pretty rare I'm not worried about it. 

I hope you are doing well😃

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now